MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140901
Medical Device Problem Code Signal Artifact/Noise (1036)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).The bwi product analysis lab received the device for evaluation on 03-may-2024.The device evaluation was completed on 27-may-2024.The optrell mapping catheter device was returned to biosense webster (bwi) for evaluation.A visual inspection and electrical evaluation of the returned device were performed following bwi procedures.Visual analysis revealed that an electrode was damaged.The electrode was observed dented and partially lifted; no internal components were exposed.No other issues were observed during the visual inspection.The device was connected to the carto 3 system, and it was recognized and visualized; however, an electrode was visualized black on the system due to and open circuit on the tip area.This issue could be related to the electrode damaged on the device.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The potential cause of the electrode could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The issue reported by the customer was confirmed.The carto® 3 system instructions for use contain the following recommendation to minimize ecg noise: ecg noise is typically generated as the result of the improper connection of the body surface ecg patch to the patient.This noise is the most significant during ablation.To resolve this situation, verify the proper connection.It is recommended to turn off the notch filter for this verification.The instructions for use of the device states: do not introduce the catheter into a guiding sheath with the catheter¿s spines folded back toward the handle.Collapse the spines together using the insertion tube prior to insertion.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.An internal corrective action has been opened to reduce this failure mode.Explanation of codes: investigation findings: stress problem identified (c0706) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the biosense webster inc.Analysis finding of the ¿electrode was damaged ¿.Investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: electrical lead/wire (g02015) were selected as related to the customer¿s reported ¿electrical potential loss¿.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia procedure with an optrell mapping catheter with trueref technology for which biosense webster¿s product analysis lab (pal) identified an electrode partially lifted.Initially it was reported that the potential of the optrell mapping catheter with trueref technology 1-2 was not displayed.Electrical potential loss occurred.The issue occurred when the catheter was connected, when inserting the catheter into the cardiac cavity.In intracardiac only, both carto 3 and lab, the catheter was in the patient¿s body at the time of the noise.The catheter was replaced.The procedure was completed without patient's consequence.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on 27-may-2024, an electrode was damaged.The electrode was observed dented and partially lifted; no internal components were exposed.The event was originally considered non-reportable, however, bwi became aware of an electrode partially lifted on (b)(6) 2024 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
During an internal review on 27-jun-2024, noted the following corrections to the 3500a initial.Remove from h11.Additional manufacturer narrative, ¿an internal corrective action has been opened to reduce this failure mode.¿ it does not apply.In addition, correction to d4.Primary udi number as processed as (b)(4) and should have been (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19602636
Report Number2029046-2024-02061
Device Sequence Number3505748
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public(01)10846835023015(11)240122(17)270121(10)31235172M
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD140901
Device Lot Number31235172M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date07/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK LAB; UNK_CARTO 3
Patient SexUnknown